Hail, Phillips
- When
- June 7, 3:06 PM MST
- Where
- Phillips County, 2.96 mi WSW of Amherst
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.660, -102.220
A severe thunderstorm produced hail up to quarter size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced hail up to quarter size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 7, 2:59 PM MST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 359 PM MDT SUN JUN 7 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 159 PM MDT SUN JUN 7 2015 FOR THE REST OF THIS AFTERNOON THE TWO MAIN T-STORM CLUSTERS...ONE UP ALONG THE COLORADO/WYOMING BORDER CENTERED IN NRN WELD COUNTY...THE OTHER OVER THE PALMER DIVIDE CENTERED ON CENTRAL ELBERT COUNTY HAVE SHOWN ONLY MARGINAL INTENSIFICATION OVER THE PAST HOUR OR TWO. WHEREAS THE SINGLE STORM CELL THAT HAS DROPPED SOUTHEAST OVER SEDGWICK COUNTY HAS SHOWN THE BEST PROMISE FOR GROWTH AND THE POSSIBILITY FOR HAIL AND BRIEF INTENSE RAINFALL. FURTHER STRENGTHENING OF THIS CELL IS EXPECTED OVER THE NEXT HOUR OR SO AS IT TRACKS SOUTHEAST ALONG A LOW-LEVEL INSTABILITY/SHEAR AXIS. OTHERWISE MOST OF THE STORMS OUT THERE NOW SHOULD DISSIPATE BY MID-EVENING AS DRIER AIR CONTINUES TO FILTER DOWN FROM WYOMING. WITH DRYING UNDERWAY...THE CHANCE OF ANY FOG FORMING LATE NIGHT APPEARS NEGLIGIBLE. LOW TEMPERATURES TONIGHT NEAR AVERAGE FOR THE DATE. ON MONDAY...A MUCH DRIER NORTHWEST FLOW ALOFT WILL SIGNIFICANTLY REDUCE THE CHANCE OF SHOWERS/T-STORMS ACROSS THE ENTIRE CWA. MID- LEVEL SUBSIDENCE AND DOWNSLOPE FLOW OFF THE FRONT RANGE SHOULD KEEP STORMS CHANCES ON THE PLAINS TO A MINIMUM. WHEREAS LINGERING LOW-LEVEL MOISTURE AND STEEPER LAPSE RATES THE RESULT OF STRONG SOLAR HEATING SHOULD MANAGE TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS IN THE HIGH COUNTRY BY AFTERNOON. WITH THE PW DROPPING...THE RISK OF HEAVY RAINFALL WILL BE LOW. HIGHS ON MONDAY WILL BE NEAR AVERAGE FOR THIS TIME OF YEAR. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 159 PM MDT SUN JUN 7 2015 THE DRYING AND WARMING TREND WILL CONTINUE THROUGH TUESDAY AS THE RIDGE OF HIGH PRESSURE BUILDS OVER COLORADO. THERE WILL STILL BE JUST ENOUGH INSTABILITY AND MOISTURE FOR AN ISOLATED STORM OVER THE MOUNTAINS BUT THE PLAINS LOOK DRY. TEMPERATURES OVER EASTERN COLORADO WILL WARM WELL INTO THE 80S AS TUESDAY LOOKS TO BE THE WARMEST DAY OF THE WEEK. THIS WILL CHANGE ON WEDNESDAY AS THE RIDGE ALOFT SHIFTS EAST OF COLORADO WITH AN INCREASING SOUTHWEST FLOW ALOFT. THE LOW PRESSURE TROF OFF CALIFORNIA COAST WILL BEGIN TO ADVECT DEEPER MOISTURE INTO COLORADO DURING LATER ON WEDNESDAY AS PW VALUES AGAIN CLOSE IN AROUND AN INCH. THE THREAT OF STRONG STORMS AND HEAVY RAINFALL WILL AGAIN INCREASE IN THIS PATTERN AND WILL ONLY ENHANCE THE FLOOD THREAT ACROSS SWOLLEN RIVERS AND STREAMS. THE LOW PRESSURE AREA GRADUALLY WEAKENS WITH TIME BUT STILL A WEAK LOW OVER COLORADO THROUGH FRIDAY. PERIODS WITH BEST CHANCE OF RAIN WILL BE FROM LATE WEDNESDAY THROUGH FRIDAY. HOWEVER WITH THE WEAK FLOW THROUGH THE WEEKEND MAY NOT BE ALL THAT MUCH DRYING...ESPECIALLY IN REGARDS TO THE WETTER EUROPEAN SOLUTION. && .AVIATION...(FOR THE TAFS THROUGH 00Z MONDAY LATE AFTERNOON) ISSUED AT 159 PM MDT SUN JUN 7 2015 VFR CONDITIONS WILL PREVAIL AT DENVER AREA TERMINALS TONIGHT AND MONDAY. A PASSING WEAK T-STORM OR TWO WITHIN THE NEXT 3 HOURS COULD REDUCE CEILINGS TO AROUND 6000 FT AGL AND BRIEFLY LOWER VSBYS TO AROUND 5 MILES. OTHERWISE LIGHT AND VARIABLE WINDS AT THE PRESENT TIME WILL GO DRAINAGE AT SPEEDS OF 5-12KTS OVERNIGHT. ON MONDAY...THE ARRIVAL OF A MUCH DRIER AIRMASS WILL SIGNIFICANTLY REDUCE THE CHANCE OF T-STORMS IN THE DENVER METRO AREA. CAN NOT RULE OUT ONE OR TWO HIGH BASED T-STORMS CAPABLE OF GUSTY OUTFLOW WINDS AND A BRIEF RAIN SHOWER DRIFTING OFF THE FOOTHILLS MID TO LATE AFTERNOON. WINDS START OUT LIGHT SOUTHERLY IN THE MORNING AND EVENTUALLY CLOCKWISE TO A WEST-NORTHWEST DIRECTION BY THE AFTERNOON...WITH SPEEDS GENERALLY UNDER 10 KTS. && .HYDROLOGY... ISSUED AT 159 PM MDT SUN JUN 7 2015 REGARDING SPECIFIC RIVERS AND STREAMS IN NORTH CENTRAL AND NORTHEAST COLORADO...THE SOUTH PLATTE RIVER NEAR BALZAC IS NO LONGER UNDER A FLOOD WARNING...AND WITH THE RIVER CONTINUING TO LOWER AT THIS POINT...A FLOOD ADVISORY HAS BEEN ISSUED FOR BALZAC. OTHERWISE THE SOUTH PLATTE RIVER ACROSS WELD AND MORGAN COUNTIES REMAINS UNDER A FLOOD WARNING FOR MINOR FLOODING. THE CACHE LA POUDRE NEAR GREELEY AND SOUTH BOULDER CREEK NEAR ELDORADO SPRINGS ALSO REMAIN UNDER WARNINGS...ALTHOUGH SOUTH BOULDER CREEK HAS REMAINED JUST BELOW FLOOD STAGE. CACHE LA POUDRE AT THE CANYON MOUTH REMAINS UNDER AN ADVISORY...WHILE MANY OTHER STREAMS INCLUDING BEAR CREEK THROUGH EVERGREEN AND MORRISON AND THE BIG THOMPSON THROUGH ESTES PARK CONTINUE TO RUN HIGH. WITH SNOWMELT INCREASING AGAIN AS TEMPERATURES WARM...MANY STREAMS INCLUDING CLEAR CREEK...ST VRAIN...MIDDLE BOULDER CREEK...AND THE SOUTH PLATTE AT SOUTH PLATTE WILL SEE FURTHER RISES. RAINFALL FROM PASSING T-STORMS LATE THIS AFTERNOON AND EARLY THIS EVENING COULD DROP A QUARTER TO ONE HALF INCH OF RAIN IN UNDER AN HOUR...POSSIBLY RESULTING IN MINOR RISES ON SOME OF STREAMS AND RIVERS MENTIONED ABOVE. HOWEVER THE RISK OF HEAVY RAINFALL DECREASES SUBSTANTIALLY TONIGHT AND MONDAY DUE TO A MUCH DRIER ATMOSPHERE. OUTLOOK: CHANCES OF STORMS WILL INCREASE AGAIN BY LATE WEDNESDAY AFTERNOON THROUGH THE END OF THE WEEK AS MOISTURE INCREASES AGAIN AHEAD OF AN UPPER LEVEL DISTURBANCE. STORMS COUPLED WITH SNOW MELT WILL RESULT IN CONTINUED RISES IN STREAMS AND RIVERS ACROSS NORTHERN COLORADO. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BAKER LONG TERM...ENTREKIN AVIATION...BAKER HYDROLOGY...BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1129 AM MDT SUN JUN 7 2015 COZ030>051-081730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1129 AM MDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE LIKELY TO FORM AGAIN OVER MUCH OF THE OUTLOOK AREA THIS AFTERNOON THROUGH EARLY THIS EVENING WITH THE AIRMASS BECOMING UNSTABLE AS MOISTURE FLOWS UP FROM SOUTHERN COLORADO. STORMS ARE LIKELY TO BE MORE NUMEROUS OVER THE SOUTHERN FRONT RANGE MOUNTAINS AND FOOTHILLS...THE SOUTH PARK AREA...AND OVER THE HIGHER TERRAIN OF THE PALMER DIVIDE LATER TODAY WHERE CONDITIONS WILL BE MORE MOIST AND UNSTABLE. THERE MAY BE SUFFICIENT INSTABILITY AND WIND SHEAR TO SUPPORT THE DEVELOPMENT OF A FEW SEVERE STORMS ANYWHERE ON THE PLAINS...BUT MORE SO ALONG THE PALMER DIVIDE FROM ELBERT COUNTY EASTWARD ACROSS SOUTHERN WASHINGTON...EASTERN ARAPAHOE AND LINCOLN COUNTIES. LARGE HAIL AND DAMAGING OUTFLOW WINDS WILL BE THE PRIMARY THREATS...ALONG WITH LOCALLY HEAVY RAINFALL. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING 1 TO 1.5 INCHES OF RAIN IN UNDER AN HOUR...WHICH WOULD PRODUCE MINOR STREET...CULVERT AND LOWLAND FLOODING. RIVER AND STREAM LEVELS WILL CONTINUE TO RUN HIGH WITH GENERALLY MINOR LOWLAND FLOODING ALONG THE SOUTH PLATTE AND CACHE LA POUDRE RIVERS...AS WELL AS SOUTH BOULDER CREEK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS ...MAINLY IN THE HIGH COUNTY ON MONDAY AS THE AIRMASS OVER THE FORECAST AREA DRIES OUT. TUESDAY IS DRY AND WARM...WITH ONLY A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS. BY LATE WEDNEDAY CONTINUING INTO NEXT WEEKEND...AN UPPER LEVEL DISTURBANCE AND INCREASING MOISTURE WILL RESULT IN HIGHER CHANCES FOR SHOWERS AND THUNDERSTORMS ALONG WITH COOLER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM. BAKER/ENTREKIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 321 PM MDT SUN JUN 7 2015 COZ048-050-051-072200- LOGAN COUNTY CO-SEDGWICK COUNTY CO-PHILLIPS COUNTY CO- 321 PM MDT SUN JUN 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PHILLIPS... NORTHEASTERN LOGAN AND SEDGWICK COUNTIES UNTIL 400 PM MDT... AT 319 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MARKS BUTTE...OR 16 MILES SOUTHWEST OF JULESBURG...MOVING SOUTHEAST AT 30 MPH. ANOTHER STORM WAS JUST TO THE EAST OF TWIN BUTTES...ALSO MOVING SOUTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HOLYOKE...HAXTUN...OVID...SEDGWICK...CROOK...PAOLI...MARKS BUTTE... FAIRFIELD...SIXTEEN-MILE CORNER...AMHERST AND TWIN BUTTES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4047 10255 4099 10289 4099 10234 4070 10205 TIME...MOT...LOC 2119Z 320DEG 27KT 4085 10252 DANKERS
The Goodland radar (KGLD), 150 km away, was scanning. The volume nearest the first event began at 22:06 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572898, 572897, 572896, 572895.